Related Questions

My allergist told me there is almost no way I am allergic to benadryl (diphenhydramine). Why do I get a few hives 20 minutes after taking it, then? I take dye free.

It is possible. Your allergist is correct in that allergy to Benadryl (diphenhydramine) is very rare. However, it can occur, especially if you have frequently used creams or lotions containing Benadryl (diphenhydramine) on your skin. If you are still concerned about it, talk with your allergist about performing skin testing to benadryl (diphenhydramine). Alternatively, he may perform a "challenge, " in which you are given a few increasing doses to see if you react. Read more...

Is it likely to develop an allergy to benadryl (diphenhydramine)? I've seen 1 or 2 tiny hives and slight flushing, feel nervous, after taking it. I take dye-free.

Benadryl (diphenhydramine) Allergic reactions to Benadryl (diphenhydramine) are unusual but they do occur. Benadryl (diphenhydramine) does have side effects such as sedation or agitation. Hives and flushing can be seen with allergic reactions. A visit to the doctor may help sort this out. Read more...

Took dye free Benadryl (diphenhydramine) to help w headache, broke into 3 or 4 hives after taking it. Is this Benadryl (diphenhydramine) alrgy & can I be desensitized?

Doubt it. It is possible but highly unlikely to be from Benadryl (diphenhydramine) allergy. However there are so many other antihistamines to choose , it would not be necessary to get desensitized to Benadryl (diphenhydramine) even if you were allergic to it. Read more...

Hives after taking dye free benadryl (diphenhydramine). Is this a known side effect & should I not allow them to ever give me Benadryl (diphenhydramine) in ER again, for example?

Possibly. The fact that you get hives with oral Benadryl (diphenhydramine) indicates a hypersensitivity reaction but if you are in a life threatening situation, it may be that you require Benadryl (diphenhydramine) in the er, and then the hives can be treated appropriately. Read more...

I have true allergy to Benadryl (diphenhydramine) (had hives when taking the dye-free for a headache.) is allegra safe for me? And would it help my allergic reactions?

Yes. Allergy to Benadryl (diphenhydramine) is rare if at all present. Allegra is quite different from Benadryl (diphenhydramine) in structure and thus should be safe for you. Make sure you are not allergic to the gelatin on the Benadryl (diphenhydramine) capsules. Whether Allegra would work for you or not is another issue but it should be no less effective than benadryl (diphenhydramine). Read more...

If allergic to 1 antihistamine, am I allergc to all? Have seen a few hives after benadryl, (diphenhydramine) xyzal, & now allegra. Coincidence or true allergy?

Allergic run. Maybe the antihistimines are not strong enough for the allergic reaction you are suffering from. Maybe you are not taking them in the proper dosage. Check with either your primary doctor or an allergist. They will sort this out for you. Good luck. Feel better. Read more...
POSSIBLY. Allergy to a class of drugs is unlikely but possible. The best way to determine an allergy and its extent would be an evaluation by an allergist and the possible tests he may find necessary. Read more...
PROBABLY COINCIDENT. It is not possible to be allergic to all antihistamines and these are all different componds you listed.Benadryl, (diphenhydramine) xyzal and allegra.I will like to know what you call allergy, what are the symptoms and what kind of rash if any with these three antihistamine. It is possible but this kind of allergy will be considered rare consult your doctor who treated your allergies in first place;may beallergist. Read more...